Alert archive / Kansas / Tornado Warnings in 2019
Tornado Warning 30, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 8, 2019, 9:06 PM CDT for Logan County, Sherman County, Thomas County, Kansas. It was in force for 39 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2019, 9:06 PM CDT (02:06 UTC)
- Expired
- Jun 8, 2019, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.5 in
Counties Logan County, KS, Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 43 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 9:08 PM CDT | TORNADO | 6 W Winona, KS | . |
| Jun 8, 9:08 PM CDT | TORNADO | 6 W Winona, KS | |
| Jun 8, 9:19 PM CDT | HAIL 1.5 | Winona, KS | . |
| Jun 8, 9:19 PM CDT | HAIL 1.5 | Winona, KS | |
| Jun 8, 9:25 PM CDT | TORNADO | 1 Sw Winona, KS | STORM CHASER POSTED A PICTURE ON TWITTER OF A POSSIBLE TORNADO TOUCHDOWN NEAR THE US40/CR220 INTERSECTION SW OF WINONA, KS AT 2125 CDT. |
| Jun 8, 9:50 PM CDT | TORNADO | 6 N Russell Springs, KS | . |
| Jun 8, 9:50 PM CDT | TORNADO | 6 N Russell Springs, KS | |
| Jun 8, 9:55 PM CDT | TSTM WND DMG | Winona, KS | WINONA HAS LOST POWER. UNKNOWN WHETHER FROM STRAIGHTLINE WINDS OR TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 8, 8:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.0
The text
As transmitted.
281
WFUS53 KGLD 090206
TORGLD
KSC109-181-193-090245-
/O.NEW.KGLD.TO.W.0030.190609T0206Z-190609T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
806 PM MDT Sat Jun 8 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Southwestern Thomas County in northwestern Kansas...
Northwestern Logan County in west central Kansas...
Southeastern Sherman County in northwestern Kansas...
* Until 845 PM MDT/945 PM CDT/.
* At 806 PM MDT/906 PM CDT/, a confirmed tornado was located near
Winona, or 20 miles south of Brewster, moving southeast at 25 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Winona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3890 10139 3910 10148 3913 10148 3914 10150
3915 10149 3922 10135 3901 10101
TIME...MOT...LOC 0206Z 320DEG 22KT 3907 10129
TORNADO...OBSERVED
HAIL...1.50IN
$$
EVWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 8, 5:00 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 8, 5:00 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Goodland KS 400 PM MDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday night) Issued at 215 PM MDT Sat Jun 8 2019 What appears to a number of different rounds of severe thunderstorms has begun this afternoon. So time is short. Front has moved into the northwestern portion of the forecast area. Models have slowed down the progression of the cold front across the area. This is due to a wave/surface low over southeast Colorado. The front is expected to stall or move rather slowly until later on this evening. Discrete, isolated thunderstorms are expected to develop near or slightly to the east of the front initially. Then additional development is expected along and just behind the front by later this afternoon. By mid to late evening all this activity is going to merge together into a large cluster and move across the area through the overnight hours. It is also possible that elevated thunderstorms develop behind the front later in the night. The high resolution/Cams are different but it is their attempt to depict the above scenarios. So large hail and maybe a tornado or two can be expected until the storms merge. Then the threat will shift to more of a wind threat that could last through the night. Through the overnight hours, locally heavy rainfall and flash flooding will be possible as well. There will be lingering precipitation during the day tomorrow but hard to tell how much or how long it will be. Models consistent in cooling off high temperatures into the 60s for Sunday. Clouds clear out later tomorrow into the evening with the winds becoming light. Did not have time to do a climate section. However the current forecast lows for Sunday night from the upper 30s into the lower 40s means low temperature records will be broken. .LONG TERM...(Monday through Saturday) Issued at 215 PM MDT Sat Jun 8 2019 Not much time to write due to severe weather beginning. Earlier system that was affecting the area Tuesday is not as strong, and the pops have gone down. Mean trough remains out west. The trough, rather complex with numerous smaller waves to move through the area, will affect the area from Thursday night into Saturday. So unsettled weather is expected during that time. Warmer temperatures, near to slightly below normal, are expected from Monday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 400 PM MDT Sat Jun 8 2019 For KGLD and KMCK, thunderstorms will be possible at both terminals through about 06z or 07z as a cold front moves toward the area. Winds begin from the east or southeast 10-15kts backing to the north and gusting around 30kts by 06z. Sub vfr cigs expected from 06z-12z then vfr conditions return with winds slowly decreasing. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BULLER AVIATION...99
Hazardous weather outlook, Jun 8, 3:52 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 252 PM MDT Sat Jun 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 252 PM MDT Sat Jun 8 2019 /352 PM CDT Sat Jun 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected through the overnight hours. Through the early evening hours, the main threats will be large hail and isolated tornados. Damaging winds will also be possible and these winds could cause blowing dust which could significantly reduce the visibility. After early evening, these storms will merge, and form a large cluster that will move across the area through the overnight hours. After this happens, damaging winds will become the main threat and will be rather widespread. As before these winds could cause blowing dust. Through the overnight hours, locally heavy rainfall and flash flooding will be possible with any of these storms. Even though the fire danger is not high, any fire that gets started this afternoon and evening could become significant due to quickly changing and increasing winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Flooding concerns will have to be monitored on Sunday as locally heavy rainfall from the overnight period Saturday could have lingering issues for portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected through the overnight hours.
In the hours before
Local storm report, Jun 8, 7:27 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 E SAINT FRANCIS 39.77N 101.78W
06/08/2019 E1.00 INCH CHEYENNE KS PUBLIC
DELAYED REPORT VIA FACEBOOK OF PEA TO
QUARTER SIZE HAIL. HAIL LASTED ABOUT TEN
MINUTES.
&&Local storm report, Jun 8, 8:16 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 S EDSON 39.30N 101.54W
06/08/2019 E2.50 INCH SHERMAN KS TRAINED SPOTTER
THIS IS ON ROAD 29 SOUTH OF EDSON.
&&
MBLocal storm report, Jun 8, 8:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
735 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 2 WSW EDSON 39.32N 101.58W
06/08/2019 M60 MPH SHERMAN KS MESONET
MESONET REPORT OF 60 MPH WIND GUST.
&&Local storm report, Jun 8, 8:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
752 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL BREWSTER 39.36N 101.37W
06/08/2019 E2.00 INCH THOMAS KS STORM CHASER
REPORT FROM NEAR THE BREWSTER EXIT ON I70.
&&
MBLocal storm report, Jun 8, 8:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL BREWSTER 39.36N 101.37W
06/08/2019 E2.00 INCH THOMAS KS STORM CHASER
CORRECTS PREVIOUS HAIL REPORT FROM BREWSTER.
REPORT FROM NEAR THE BREWSTER EXIT ON I70.
CORRECTED THE PREVIOUS REPORT TO CORRECT THE
TIME OF THE REPORT.
&&
MBLocal storm report, Jun 8, 9:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 4 WSW VERNON 39.91N 102.36W
06/08/2019 E1.00 INCH YUMA CO TRAINED SPOTTER
&&
MBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:00 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 45 min |
| Jun 8, 7:41 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 49 min |
| Jun 8, 8:04 PM CDT | Tornado Warning | GLD | Sherman | 26 min |
| Jun 8, 8:24 PM CDT | Tornado Warning | GLD | Sherman, Thomas | 36 min |
| Jun 8, 8:26 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 49 min |
| Jun 8, 8:36 PM CDT | Flash Flood Warning | GLD | Rawlins, Sherman, Thomas | 5 hr |
| Jun 8, 8:41 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 19 min |
| Jun 8, 8:55 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 50 min |
| Jun 8, 8:56 PM CDT | Tornado Warning | GLD | Logan, Sherman, Thomas | 34 min |
| Jun 8, 9:12 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 63 min |
| Jun 8, 9:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Jun 8, 9:27 PM CDT | Tornado Warning | GLD | Logan, Thomas | 48 min |
| Jun 8, 9:41 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 49 min |
| Jun 8, 9:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Thomas | 62 min |
| Jun 8, 10:12 PM CDT | Tornado Warning | GLD | Logan | 33 min |
| Jun 8, 10:18 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 42 min |
| Jun 8, 10:27 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 48 min |
| Jun 8, 10:42 PM CDT | Tornado Warning | GLD | Logan | 38 min |
| Jun 8, 10:46 PM CDT | Tornado Warning | GLD | Logan, Wallace | 29 min |
| Jun 8, 11:01 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 44 min |
| Jun 8, 11:10 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 13 min |
| Jun 8, 11:14 PM CDT | Tornado Warning | GLD | Logan, Wichita | 18 min |
| Jun 8, 11:34 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 41 min |
| Jun 8, 11:37 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 53 min |
| Jun 8, 11:37 PM CDT | Tornado Warning | GLD | Logan | 23 min |
| Jun 9, 12:11 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 49 min |
| Jun 9, 12:17 AM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jun 9, 12:23 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 26 min |
| Jun 9, 2:42 AM CDT | Special Weather Statement | GLD | Gove, Sheridan | 48 min |
Nearby
Tornado Warnings in Kansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.